New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tabicat
Regular Member


Date Joined Apr 2010
Total Posts : 171
   Posted 6/30/2010 3:17 PM (GMT -7)   
about 2 weeks ago I went to a GI doctor and was put on Sulfasalazine.
 
Within those 2 weeks, I have noticed some changes in my uh... bathroom habits.
For one, I haven't been constipated like I used to get. Which is a good thing!
On the downside, I am visiting the bathroom a lot more frequently than before. Sometimes right after I eat!
 
Is this normal? Does anyone else have this problem? Is it safe to take antidiarrheal medicine?
 
I've also been getting headaches. I almost never get headaches! But lately it feels like the top of my head is going to explode :(
26 y/o female from Kentucky.
Diagnosed with Crohn's in 2004. Colon resection in 2004
Had symptoms since about 2002.
Currently on 2000mg daily of Sulfasalazine and 1 tablet daily folic acid.
Tried Pentasa and Entocort in the past, with no improvement.
 


seconder
Veteran Member


Date Joined Jun 2008
Total Posts : 605
   Posted 6/30/2010 5:24 PM (GMT -7)   
I do remember headaches when I first started sulfasalazine.  They went away after a few weeks. 
 
You might also lower the dose a bit and build back up, which is suppose to help alleviate the headaches.  I found there was a headache threshold between six and eight tabs.  Also make sure that you drink plenty -- like a lot -- of water; that will also help with headaches.

cupcakespinkgal
Veteran Member


Date Joined Jun 2010
Total Posts : 720
   Posted 6/30/2010 5:56 PM (GMT -7)   
I used to get headaches as well when I first started Sulfasalazine or increased my dose. I agree with the other comment, drinking lots of water with Sulfa is important and it really helps. My headaches only lasted a couple weeks and Sulfa has really helped me control some flares, Pentasa, Asacol, Colozal, none of those ever worked for me.

Hope it helps you!

PS - I am in KY too! Are you a Cardinal fan or Wildcat fan?
Diagnosed with Crohn's in 1998, father has UC we were diagnosed at the same age.

Currently on 15 mg Prednisone, 4g Sulfasalzine, VSL#3, B complex, Calcium, Magnesium, D3 and Passion Flower. Previously on Remicade, just stopped Humira after 9 months, wasn't working.

No surgeries so far.


tabicat
Regular Member


Date Joined Apr 2010
Total Posts : 171
   Posted 6/30/2010 8:01 PM (GMT -7)   
Hmm.. maybe I just need to drink more water then? Do you think that would also help the diarrhea?
The headaches are really the least of my worries.

Cupcakespinkgal... I am a fan of both. :p when they play each other though, I would have to say I'm a Cards fan. How about you?
26 y/o female from Kentucky.
 
Diagnosed with Crohn's in 2004. Colon resection in 2004
Had symptoms since about 2002.
 
Also lactose intolerant and anemic.
 
Currently on 2000mg daily of Sulfasalazine and 1 tablet daily folic acid.
Tried Pentasa and Entocort in the past, with no improvement.
 


tabicat
Regular Member


Date Joined Apr 2010
Total Posts : 171
   Posted 7/6/2010 7:06 PM (GMT -7)   
Ugh, I don't think sulfasalazine is the right medicine for me!

I have noticed another side effect: moodiness!

I didn't really notice it until a friend pointed it out, but I have been so snappy lately! To everyone! The smallest thing drives me crazy!

Anyone else have this effect?
please tell me I'm not going crazy! lol
26 y/o female from Kentucky.
 
Diagnosed with Crohn's in 2004. Colon resection in 2004
Had symptoms since about 2002.
 
Also lactose intolerant and anemic.
 
Currently on 2000mg daily of Sulfasalazine and 1 tablet daily folic acid.
Tried Pentasa and Entocort in the past, with no improvement.
 


cindywchrones
Veteran Member


Date Joined Mar 2005
Total Posts : 1068
   Posted 7/9/2010 2:42 PM (GMT -7)   
My son broke out with a rash when he took it.  It seemed to make my symptoms worse..I felt horrible! I had the same reaction with asacol. My son's asacol quit working which is why they game him sulfasine. I was given 2000mg and tried to even cut the dosage in half with no relief.   

Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3926
   Posted 7/9/2010 5:25 PM (GMT -7)   
The headaches are normal for this med. I also lossed my appetite & was generally "yucky" on the stuff. Acceptable until I had some kind of seizure a week or so into it. That was IT for me, I refused to take it..
Moodiness, more typical of Prednisone, esp. what you are describing..

Sincerely,
Matthew
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 24, 2014 7:50 AM (GMT -7)
There are a total of 2,276,615 posts in 253,042 threads.
View Active Threads


Who's Online
This forum has 158725 registered members. Please welcome our newest member, mysickkid.
306 Guest(s), 18 Registered Member(s) are currently online.  Details
ValentineBaby, GreyBlazer, garylouisville, hypoHashimoto, Utahgal, Wade1963, Bambi bear, Travling_guy, Charmy, Fronton, Hibee, Leno1978, Kurrykid, beatUC, myman, DOGGBONES, SophieW, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer